Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 25, NWS Midland/Odessa, TX

May 8, 2014Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at May 8, 2014, 4:03 AM MDT for Eddy County, New Mexico. It took effect at May 8, 2014, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2014, 4:03 AM MDT (10:03 UTC)
In effect from
May 8, 2014, 12:00 PM MDT
Expired
May 8, 2014, 9:33 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3735 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS74 KMAF 081003
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 AM CDT THU MAY 8 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE
APACHE AND DAVIS MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF THE REGION
THIS AFTERNOON AND EVENING...RESULTING IN INCREASED WINDS THROUGH
THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...AND AREAS IN BETWEEN.

NMZ027-TXZ258-082100-
/O.NEW.KMAF.HW.W.0025.140508T1800Z-140509T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
403 AM MDT THU MAY 8 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...NOON TODAY TO MIDNIGHT MDT TONIGHT.

* WINDS...THIS AFTERNOON...WEST 30 TO 50 MPH WITH GUSTS TO AROUND
  70 MPH.  THIS EVENING...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING
  THROUGH THE GUADALUPE MOUNTAINS.  BE ALERT TO SUDDEN GUSTS OF
  WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE
  VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-082100-
/O.NEW.KMAF.WI.Y.0015.140508T1800Z-140509T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
503 AM CDT THU MAY 8 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING.  

* EVENT...STRONG WINDS.

* TIMING...1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING
  THROUGH HIGHER ELEVATIONS.  BE ALERT TO SUDDEN GUSTS OF WIND THAT
  MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
2 follow-up statements
618 
WWUS74 KMAF 081955
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CDT THU MAY 8 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL STORM SYSTEM IS PASSING TO THE NORTH OF THE REGION
RESULTING IN INCREASED WINDS THROUGH THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING. WINDS WILL SUBSIDE LATER TONIGHT AS THE
STORM MOVES OFF TO THE EAST.

TXZ057-074-082100-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-140509T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
255 PM CDT THU MAY 8 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE NOT INCREASED TO ADVISORY LEVELS THIS
AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NMZ027-TXZ258-090600-
/O.CON.KMAF.HW.W.0025.000000T0000Z-140509T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
155 PM MDT THU MAY 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* EVENT...HIGH WINDS.

* TIMING...THROUGH MIDNIGHT MOUNTAIN DAYLIGHT TIME.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. 

* IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE 
  DRIVING THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN 
  GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
  VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
015 
WWUS74 KMAF 090333 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 PM CDT THU MAY 8 2014

NMZ027-TXZ258-090445-
/O.CAN.KMAF.HW.W.0025.000000T0000Z-140509T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
933 PM MDT THU MAY 8 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE FALLEN BELOW WARNING CRITERIA AND THUS THE CANCELLATION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 10:49 PM MDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 7, 10:49 PM MDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 PM CDT Wed May 7 2014

.AVIATION...

VFR conditions will prevail next 24 hours as a Pac front moves
thru the area, veering winds to the W-NW.

&&

.PREV DISCUSSION... /ISSUED 923 PM CDT Wed May 7 2014/

DISCUSSION...
Have cancelled RFW across the most of the Basin. Will take another
look at rest of RFW around 1030 AM.

PREV DISCUSSION... /ISSUED 656 PM CDT Wed May 7 2014/

AVIATION...
00Z TAF issuance...
The main aviation concern for the next 24 hours will be strong
erratic winds and lightning due to high-based convective activity
this evening and overnight. Over the last hour, area thunderstorms
have resulted in strong winds at MAF, decreasing vsbys down to 2SM
at times. An AWW remains in place for MAF until 0030Z but will
need to reissue if current conditions persist. Will continue the
mention of strong winds, lower vsbys and -TSRA in a tempo for the
next few hours and will amend when needed according to radar
trends. For now, it looks as though most of the activity will
remain east of all the other TAF sites but convection could
increase near MAF and possibly FST later tonight as the dryline
retreats westward. The dryline is currently east of all terminals
and gusty southwest winds around 15-20kts sustained can be
expected through 08/02Z. Otherwise...westerly winds begin to
increase mid to late morning Thursday with mostly clear skies
expected.

PREV DISCUSSION... /ISSUED 251 PM CDT Wed May 7 2014/

DISCUSSION...

An upper level trough is approaching the region today with upper
lift increasing ahead of the trough.  A lee surface trough is again
developing across West Texas and eastern New Mexico this afternoon
with gusty southwest winds across the CWA.  Temperatures today will
be similar or a couple of degrees cooler than yesterday as heights
fall over the area.  An upper level jet associated with the base of
the upper trough is moving over the region causing higher winds to
mix down to the surface.  A High Wind Warning is in effect for the
Guadalupe Mountains and a Wind Advisory is in effect for the
southeast New Mexico plains, Van Horn and Highway 54 Corridor, Davis
Mountains, Marfa Plateau, and southeastward to the Big Bend area
this afternoon and evening.  A dryline has developed across the far
eastern CWA this afternoon and is expected to retrograde westward
this evening.  Strong to severe thunderstorms will be possible along
and east of the dryline with CAPE values over 2000 J/kg and 0 to 6
km bulk shear vectors around 45 to 50 kts.  A severe thunderstorm
watch has been issued for Mitchell and Scurry Counties.  A cumulus
field has already started to develop across the area with
thunderstorms beginning to develop to the northeast of the CWA.

Showers and thunderstorms will move out of the area Thursday morning
with west winds and cooler temperatures prevailing across the area
during the day as the upper trough moves over the central conus.  On
Friday, a shortwave associated with the upper trough will move over
the Big Bend area possibly producing some convection but it will
likely remain south and east of the CWA.  Temperatures will warm up
slightly on Friday but will warm up even more on Saturday as a
surface trough becomes established under west southwest flow aloft.
Another upper level trough will approach the region on Sunday and
the base of the trough will move over the area on Monday.  A dryline
will develop across the area late Sunday evening with thunderstorms
possibly developing during the overnight hours. This will occur
ahead of a cold front associated with the upper trough that is
expected to move into the CWA on Monday.  Temperatures on Monday
will cool to slightly below average and will be cooler for Tuesday
as well.

FIRE WEATHER...

Winds have been slow to increase across the area today, we are are
finally seeing critical fire weather conditions at several observing
locations. Most of the locations are in low end or marginal Red Flag
criteria, but with such very dry fuels the broad warning seems
warranted and will let it run its course through this evening. There
will poor humidity recovery tonight, but the upper trough bringing
the gusty winds today will be moving east tomorrow allowing for
lighter winds. The only location that should be in Red Flag Warning
Thursday will be the Guadalupe Mountains which have been upgraded.
Very dry air will remain in place through the weekend so the fire
weather forecast will be mainly one of winds, which are expected to
remain below 20 mph as the jet stream holds well to the north.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING until Midnight MDT tonight FOR THE FOLLOWING
     ZONES... Guadalupe Mountains of Eddy County.

     RED FLAG WARNING from 11 AM to 9 PM MDT Thursday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.

TX...HIGH WIND WARNING until Midnight MDT tonight FOR THE FOLLOWING
     ZONES... Guadalupe Mountains.

     RED FLAG WARNING from 11 AM to 9 PM MDT Thursday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

&&

44
Hazardous weather outlook, May 7, 2:03 PM MDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM CDT WED MAY 7 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
303 PM CDT WED MAY 7 2014 /203 PM MDT WED MAY 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE ONCE AGAIN FORECAST
FOR WEST TEXAS AND SOUTHEAST NEW MEXICO. THE GREATEST THREAT FOR
RAPID TO EXTREME FIRE GROWTH AND SPREAD WILL BE FROM THE DAVIS AND
GUADALUPE MOUNTAINS NORTH AND EAST ACROSS ALL OF SOUTHEASTERN NEW
MEXICO AND MUCH OF THE PERMIAN BASIN OF WEST TEXAS. A RED FLAG
WARNING IS IN EFFECT THROUGH THIS EVENING FOR ALL OF WEST TEXAS
AND SOUTHEAST NEW MEXICO.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE
POSSIBLE THIS AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. A
HIGH WIND WARNING IS IN EFFECT. THESE HIGHER WINDS MAY DEVELOP
EAST AND SOUTH INTO THE ADJACENT PLAINS...AS WELL AS THE
DAVIS...APACHE...AND CHISOS MOUNTAINS... WHERE SOUTHWEST WINDS 25
TO 35 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR
THESE AREAS.

SEVERE THUNDERSTORM WATCH 123 HAS BEEN ISSUED FOR THE WESTERN LOW
ROLLING PLAINS. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN THURSDAY
IN THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...EMERGENCY
MANAGERS AND FIRE DEPARTMENTS SHOULD BE PREPARED FOR SIGNIFICANT
FIRE POTENTIAL WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 7, 11:50 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1250 AM CDT THU MAY 8 2014

TXZ068-069-075-080615-
CRANE-PECOS-UPTON-
1250 AM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN CRANE...NORTH CENTRAL PECOS AND WESTERN UPTON COUNTIES UNTIL
115 AM CDT...

STRONG THUNDERSTORMS WERE LOCATED ACROSS EASTERN CRANE COUNTY INCLUDING
THE TOWN OF CRANE AND NORTH CENTRAL PECOS COUNTY NORTH OF FORT STOCKTON
AT 1247 AM CDT...THE STORMS WERE MOVING TO THE EAST AT 35 MPH.

THESE STORMS WILL IMPACT THE WESTERN HALF OF UPTON COUNTY INCLUDING
THE TOWN OF MCCAMEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3163 10231 3157 10226 3164 10212 3165 10196
      3140 10193 3110 10207 3110 10232 3116 10260
      3165 10237
TIME...MOT...LOC 0547Z 308DEG 9KT 3142 10240
Special weather statement, May 7, 11:58 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1258 AM CDT THU MAY 8 2014

TXZ052-080630-
HOWARD-
1258 AM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING HOWARD COUNTY UNTIL 130 AM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES
NORTHWEST OF BIG SPRING MCMAHON-WRINKLE AIRPARK AT 1258 AM CDT...
MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3246 10158 3252 10148 3251 10135 3247 10121
      3234 10122 3211 10122 3209 10139 3209 10153
      3218 10148 3233 10169
TIME...MOT...LOC 0558Z 230DEG 31KT 3230 10149
Special weather statement, May 8, 12:03 AM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 AM CDT THU MAY 8 2014

TXZ062-080630-
MIDLAND-
103 AM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN MIDLAND COUNTY UNTIL 130 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF VALLEY VIEW NEAR THE
SKYWEST AIRPORT AT 103 AM CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3188 10208 3203 10191 3197 10178 3186 10179
      3166 10178 3166 10202 3166 10224
TIME...MOT...LOC 0603Z 229DEG 33KT 3187 10200
Special weather statement, May 8, 12:22 AM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
122 AM CDT THU MAY 8 2014

TXZ069-080645-
UPTON-
122 AM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHERN UPTON COUNTY UNTIL 145 AM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 9 MILES
NORTHEAST OF KING MOUNTAIN NEAR STATE HIGHWAY 329 AT 121 AM
CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3123 10230 3131 10230 3165 10223 3164 10178
      3127 10179 3130 10216 3117 10229
TIME...MOT...LOC 0621Z 239DEG 31KT 3142 10212
Special weather statement, May 8, 12:34 AM MDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
134 AM CDT THU MAY 8 2014

TXZ047-048-052-053-080700-
HOWARD-MITCHELL-SCURRY-BORDEN-
134 AM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING MITCHELL...NORTHEASTERN HOWARD...SOUTHEASTERN
BORDEN AND WESTERN SCURRY COUNTIES UNTIL 200 AM CDT...

NUMEROUS THUNDERSTORMS WITH HAIL AND GUSTY WINDS WERE LOCATED ACROSS
THE AREA ESPECIALLY ACROSS THE WESTERN HALF OF SCURRY AND MITCHELL
COUNTIES INCLUDING LAKE J B THOMAS AT 132 AM CDT. THE STORMS WERE
MOVING TO THE EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3294 10115 3296 10099 3259 10077 3242 10077
      3212 10080 3214 10120 3226 10120 3239 10117
      3268 10135
TIME...MOT...LOC 0632Z 237DEG 36KT 3254 10109
Special weather statement, May 8, 12:43 AM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 AM CDT THU MAY 8 2014

TXZ063-080715-
GLASSCOCK-
143 AM CDT THU MAY 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GLASSCOCK COUNTY UNTIL 215 AM CDT...

A LINE OF STRONG THUNDERSTORMS WERE LOCATED ACROSS THE WESTERN THIRD
OF THE COUNTY AT 141 AM CDT. THE LINE WAS MOVING TO THE NORTHEAST AT
35 MPH.

THESE STORMS WILL IMPACT GARDEN CITY AND LEES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3208 10175 3207 10128 3166 10128 3167 10175
      3185 10176
TIME...MOT...LOC 0641Z 233DEG 34KT 3185 10166

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:06 PM MDTSpecial Weather StatementMAFGlasscock24 min
May 7, 6:15 PM MDTSevere Thunderstorm WarningMAFPecos, Terrell45 min
May 7, 6:35 PM MDTSpecial Weather StatementMAFGlasscock, Reagan25 min
May 7, 6:39 PM MDTSevere Thunderstorm WarningMAFPecos36 min
May 7, 6:56 PM MDTSevere Thunderstorm WarningMAFReagan49 min
May 7, 7:34 PM MDTSpecial Weather StatementMAFReagan26 min
May 7, 8:02 PM MDTSpecial Weather StatementMAFReagan28 min
May 7, 8:16 PM MDTRed Flag WarningMAF25 hr
May 7, 8:33 PM MDTSpecial Weather StatementMAFReagan27 min
May 7, 10:10 PM MDTSpecial Weather StatementMAFEctor35 min
May 7, 10:13 PM MDTSpecial Weather StatementMAFMartin32 min
May 7, 10:34 PM MDTAreal Flood AdvisoryMAFEctor, Midland3 hr
May 7, 10:34 PM MDTSpecial Weather StatementMAFMartin26 min
May 7, 10:49 PM MDTSpecial Weather StatementMAFMidland26 min
May 7, 10:52 PM MDTSpecial Weather StatementMAFMartin38 min
May 7, 10:54 PM MDTSpecial Weather StatementMAFCrane36 min
May 7, 11:04 PM MDTSpecial Weather StatementMAFMartin26 min
May 7, 11:09 PM MDTAreal Flood AdvisoryMAFMartin, Midland3 hr
May 7, 11:16 PM MDTSevere Thunderstorm WarningMAFMidland44 min
May 7, 11:33 PM MDTSpecial Weather StatementMAFMidland27 min
May 7, 11:39 PM MDTSpecial Weather StatementMAFMartin21 min
May 7, 11:50 PM MDTSpecial Weather StatementMAFUpton25 min
May 7, 11:58 PM MDTSpecial Weather StatementMAFHoward32 min
May 8, 12:03 AM MDTAreal Flood AdvisoryMAFHoward3 hr
May 8, 12:03 AM MDTSpecial Weather StatementMAFMidland27 min
May 8, 12:22 AM MDTSpecial Weather StatementMAFUpton23 min
May 8, 12:34 AM MDTSpecial Weather StatementMAFMitchell, Scurry26 min
May 8, 12:43 AM MDTSpecial Weather StatementMAFGlasscock32 min
May 8, 4:03 AM MDTWind AdvisoryMAF10 hr
May 8, 1:39 PM MDTFire Weather WatchMAF14 hr

Nearby

High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.